Flash Flood, Garrett
- When
- April 22, 11:32 AM EST to 1:30 PM EST
- Where
- Garrett County, Mc Henry
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.550, -79.350
Several roads closed by flooding and mud slides in Mc Henry and Oakland.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 22, 2:39 AM EST, 8 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 339 AM EDT SAT APR 22 2006 .SHORT TERM (TODAY)... COOL FRONT WORKING ITS WAY ACROSS CWA ATTM WITH STEADY RAIN IN ADVANCE. CHANCE TSTMS EARLY THE MORNING FOR OUR FAR SE COUNTIES AS CONVECTION RIDING UP THE RIDGE LINE. FOR LATER THIS MORNING AND AFTERNOON SCT RW- AS NEXT LOW DROPS SE INTO THE CENTRAL GREAT LAKES. ON SUNDAY COLD H5 POOL, MINUS 20 TO MINUS 25, ROTATES INTO CWA FROM THE NW IN ADVANCE OF UPPER LOW. CHC INSTABILITY SHOWERS CWA-WIDE SUNDAY WITH LIKELY POPS FAR NORTH CLOSEST TO UPPER LOW AND COLDEST UPPER TEMPS. LOW TOP TSTMS POSSIBLE SUNDAY AFTERNOON WITH SMALL HAIL, ESPECIALLY FOR OUR FAR NRN COUNTIES. && .LONG TERM (TONIGHT THROUGH FRIDAY)... THROUGH THE EXTENDED PORTION OF FORECAST WE REMAIN IN UPPER NORTHWEST FLOW. SUNDAY NIGHT UPPER LOW PASSES TO OUR EAST. FORTY EIGHT HOURS LATER, ON TUESDAY, ANOTHER UPPER LOW MOVES IN FROM THE NORTHWEST BRINGING ANOTHER SHOT OF PCPN. HIGH PRESSURE BUILDS IN FOR THURSDAY AND FRIDAY. && .AVIATION... SFC LOW PRES WAS CNTRD JUST N OF KPHD AS OF 06Z WITH AREAS OF SHRA STILL AFFECTING THE NRN AND ERN PORTS OF THE CNTY WRNG AREA. EXPECT VARIABLE CONDITIONS WITH MOST PORTS TRANSITIONING TO VFR CONDITIONS AS THE MRNG PROGRESSES AND WARM FRONT LIFTS NWD. ANOTHER UPSTREAM SHRTWV IS EXPECTED TO RTN SPPRT FOR SHRA LTR THIS MRNG...WL RESTRICT MENTION TO PORTS ARE N AND E OF THE EXPECTED TROF AXIS FOR NOW...MGW/FKL/DUJ. WND DIRECTION IS VAR AS IS EXPECTED IN VCNTY OF A PRES CENTER...BUT GRADUAL DVLPMNT OF S TO SW WND WL OCCUR AS PRIMARY LOW DIGS NWD DURING THE DAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 501 AM EDT SAT APR 22 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-230915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 501 AM EDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 937 AM EDT SAT APR 22 2006 MDZ001-PAZ030-032-WVZ021>023-041-221615- GARRETT-WESTMORELAND-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...FAIRMONT...MORGANTOWN...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 937 AM EDT SAT APR 22 2006 NATIONAL WEATHER SERVICE PITTSBURGH SAYS TRAVELERS SHOULD BE ALERT FOR THE FOLLOWING HAZARDS AS THEY GO ACROSS THE MOUNTAINS THIS MORNING. THESE POTENTIAL HAZARDS ARE ALL RELATED TO THE STEADY RAIN THAT HAS FALLEN SINCE FRIDAY EVENING. THERE CAN BE PONDING OF WATER ON ROADS. MUD SLIDES AND ROCK SLIDES ARE ALSO POSSIBLE. BROKEN TREE LIMBS CAN ALSO OBSTRUCT TRAFFIC. FOG CAN LOWER THE VISIBILITY NEAR THE RIDGE TOPS. MANY LOCATIONS HAVE GOTTEN OVER AN INCH OF RAIN SINCE FRIDAY EVENING AND THIS HAS CAUSED SOILS TO BECOME SATURATED. CONDITIONS WILL IMPROVE THIS AFTERNOON AS THE RAIN WILL BE ENDING. TAKE EXTRA CARE TRAVELING TODAY. STAY TUNED FOR UPDATES ON THIS SITUATION.
The Pittsburgh radar (KPBZ), 132 km away, was scanning. The volume nearest the first event began at 16:32 UTC.
1 flash flood. Local standard time, as filed.
Several roads closed by flooding and mud slides in Mc Henry and Oakland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2006Every state in 2006This day in weather historyWarnings in Maryland, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501367.